MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23382
Medical Device Problem Codes Detachment Of Device Component (1104); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The physician reported during stent placement using a 6 fr universa soft ureteral stent set, when placing the stent with the aid of the monofilament string, the string kept stretching and finally the string broke.A 7 fr universa soft ureteral stent set was then used and the same issue occurred; the monofilament string stretched and finally broke.As reported, no additional procedures were required as a result of these issues.No section of the device was left inside the patient's body.There were no adverse effects to the patient due to these issues.Additional patient and event detail has been requested but not been received at the time of this report.As reported, there were no adverse effects to the patient due to this occurrence.
 
Event or Problem Description
This event has been reported in two related manufacturer reports to reflect there were two device malfunctions reported to occur during the same procedure.The first report mfr.Report # 1820334-2017-02293 captures the first reported device issue.The second device issue has been captured in mfr.Report # 1820334-2017-02294.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: as anticipated, the universa soft ureteral stent set was not returned for evaluation.No photos have been provided.Without the complaint device, a physical investigation was not able to be completed.Based on the available information a definitive root cause could not be established at this time.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and no non-conformances were noted.A review of complaint history for this product/lot number combination revealed this complaint is the only reported complaint associated with this complaint lot number.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6778152
Report Number1820334-2017-02293
Device Sequence Number999032
Product Code FAD
UDI-Device Identifier10827002233826
UDI-Public(01)10827002233826(17)191019(10)7371706
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23382
Device Catalogue NumberUSH-724-RT1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer08/09/2017
09/15/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date08/10/2017
09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1